Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

14 month old baby suffering with allergic reaction

My 14 month old 21lb son had a allergic reaction to amoxicillin the Dr gave him a shot and said Benadryl 1tsp every 4 to 6 hours does this sound right he had a dose at 3pm and 830pm because he keeps getting hives bad The pharmacist said this didnt sound ok is it ok
Asked On : Mon, 21 Mar 2011
Answers:  5 Views:  244
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hello, welcome to HCM. Your doctor has prescribed benadryl to control the allergic reaction your child may develop due to amoxycillin. You should follow the advice given by your doctor. But in case your child develops any breathing problems or seizueres take him immediately to ER. Wish your child good health.
Answered: Wed, 31 Aug 2011
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Since he has developed allergic reaction Benadryl will remove the hives and any other associated features. In case he has respiratory difficulty it would be best to get him to the ER because steroids may become necessary to control the allergic effects. Keep in mind that he may be allergic to all penicillins like Cephalosporins, Ampicillin, Penicillin as well. Tell his Doctor that he has this allergy. Give him good rest. Avoid sun exposure. Apply lactocalamine on the hives if itching is much. He needs to drink plenty of water. Follow up with his Doctor after that.
Answered: Tue, 23 Aug 2011
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
hi,thanks for query.Since it a drug allergy,the allergic symptoms like hives will come and go till about 48-72 hours till the drug is completely excreted from the body.this is common and there is no need to worry in the absence of any other complaints.Continue with benadryl,it contains anti allergic drug which should help.This usually work,if not you may need to give some another anti allergic drugs,Please take a note of this drug reaction and avoid giving it next time.

wishing him good health.
Answered: Tue, 23 Aug 2011
I find this answer helpful
  User's Response
hi,its better to take vettumaran tab mixed with ginger juice 1tsp 2times a day,take triphala choornam 5gms with hot water before going to bed
Answered: Tue, 23 Aug 2011
  User's Response
Boil quarter tea spoon turmeric powder in a cup of milk and give it to your son to drink once a day to treat his allergic reactions. Also, boil ten Holy Basil leaves in one litre of water and let your son drink this water daily instead of drinking plain water until his allergies are under control. Add ten drops of fresh ginger juice in half tea spoon honey and let him lick it twice a day to treat his cough and cold. Take care and God bless your family with good health!
Answered: Mon, 21 Mar 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor